Intravenous epinephrine overdose in prehospital management of suspected anaphylaxis.
Аннотация
A 65-year-old woman called paramedics for stridor and neck swelling following an insect bite with a possible anaphylactic reaction. On arrival paramedics administered intramuscular epinephrine without any observed improvement in stridor. Paramedics then prepared 5 mg of 1:1000 epinephrine for nebulised administration, which was inadvertently given intravenously. The patient developed tachycardia, anxiety and a severe headache, with biochemical evidence of cardiac necrosis without any haemodynamic compromise. The patient recovered over the next 24 hours and no long-term sequelae were identified on CT coronary angiogram, electrocardiography (ECG) echocardiography or invasive angiography. This case highlights the risk of cardiac ischaemia during epinephrine administration and the importance of protocols to ensure appropriate dosing. This case also raises questions regarding appropriate management of epinephrine overdose and shines a light on the absence of guidelines on the prevention of complications from epinephrine administration.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.